Posted by Dana
on May 28, 2000 at 18:08:08:
In Reply to: Re: Question about Tegretol? posted by Le Ann on May 08, 2000 at 22:58:33:
: : My doctor is switching me from dilatin to tegretol. I am staying on dilatin until he has weened me over
: : to the tegretol. My first couple of days I have felt real dizzy and disoriented. I am also scared about leaving
: : dilatin since I have been seizure free for over 5 years. He is switching me because my EEG showed I was
: : having petite mal seizures in my sleep. I would just like to have more info on tegretol from people who have
: : been successfully using it.
: Hi, my name is Le Ann and I take 1000mg of tegretol a day(200 in the morning, 200 at noon, and 600 before bed). I switched from dilantin to tegretol about 3 years ago. The first couple of weeks are the hardest because you are on both meds at once but it does get easier. I won't lie to you, tegretol does make you tired. But you get used to it and copensate for what you can by sleeping when you can. I don't get headachs. Make sure you have a few blood tests to monitor your levels. There is another drug similar to tegretol called carbratrol(not sure of spelling) that one of my students take and it is supposed to be ok. Good luck.
My doctor is switching me from Dilantin to Trileptal which is supposed to be a form of Tegretal and it was rough in the beginning. I, too, was having petit mal seizures in the early morning. But I am doing much better and was told that the change over has worked for all of his patients.